By Topic

Two-dimensional quantization of bivariate circularly symmetric densities

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)

The problem of quantizing a two-dimensional random variable whose bivariate density has circular symmetry is considered in detail. Two quantization methods are considered, leading to polar and rectangular representations. A simple necessary and sufficient condition is derived to determine which of these two quantization schemes is best. If polar quantization is deemed best, the question arises as to the ratio of the number of phase quantizer levels to that or magnitude quantizer levels when the product of these numbers is fixed. A simple expression is derived for this ratio that depends only upon the magnitude distribution. Several examples of common circularly symmetric bivariate densities are worked out in detail using these expressions.

Published in:

IEEE Transactions on Information Theory  (Volume:25 ,  Issue: 6 )